Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 97, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 13, 1996, 12:19 AM CDT for Terrell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 1996, 12:19 AM CDT (05:19 UTC)
- Expired
- Sep 13, 1996, 3:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Terrell County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 130519 FFWMAF TXC443-130830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 1219 AM CDT FRI SEP 13 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 330 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...TERRELL COUNTY AT 1217 AM CDT... MIDLAND DOPPLER RADAR ESTIMATED 1 TO 2 INCHES OF RAIN HAD FALLEN IN THE WESTERN PORTION OF THE COUNTY. THE SHOWERS AND THUNDERSTORMS CAUSING THIS HEAVY RAINFALL WERE MOVING SOUTHEAST AT 10 TO 15 MPH. WITH THE GROUND ALREADY SATURATED FROM EARLIER ACTIVITY... FLASH FLOODING IS LIKELY IN AREAS PRONE TO FLOODING. AN ADDITIONAL 1 INCH OF RAINFALL CAN BE EXPECTED OVER THE NEXT HOUR OR SO. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 8:17 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Sep 12, 8:17 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 817 PM CDT THU SEP 12 1996 ANOTHER BUSY EVENING W/FFW AND HIGH RIVER LEVELS OVER SOUTHERN CWA. SCT T-STORMS FORMING IN DRIER AIR WEST OF THE PECOS ARE PUSHING TO AREAS THAT HAVE RECEIVED SUBSTANTIAL RAINS OVER PAST COUPLE OF DAYS. AFTER COORD W/LBB FFA WARRANTED FOR W/TX AREAS SOUTH AND WEST OF THE PECOS RIVER EXCEPT CULBERSON CO. ON WV IMAGERY...HURRICANE FAUSTO MOISTURE LOOKS TO BE MAKING ANOTHER SURGE NNE TOWARD W/TX. VORT LOBE OVER NM PROGGED TO MOVE OVER PB BY 12Z WITH 70H SHORTWAVE JUST WEST OF AREA AT THAT TIME. CONDITIONS FAVORABLE FOR LOCALLY HEAVY RAINS AT LEAST OVER SOUTH PB TO THE FFA AREA. DYNAMICS SHOULD KEEP TSRA (GOING OVER AREA GENERALLY EAST OF THE GUADALUPE MTNS TO THE EARLY MORNING HOURS. 00Z KMAF SOUNDING SHOWS HIGH PW OF 1.29 INCH. TKS LBB FOR INPUT PENDERGRAST/BOYD
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:27 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.